Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 6, NWS Corpus Christi, TX

June 19, 2014Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 19, 2014, 9:33 PM CDT for Webb County, Texas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2014, 9:33 PM CDT (02:33 UTC)
Expired
Jun 19, 2014, 11:00 PM CDT
In force
87 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 173 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 595 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
595 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WGUS54 KCRP 200233
FFWCRP
TXC479-200400-
/O.NEW.KCRP.FF.W.0006.140620T0233Z-140620T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
933 PM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1100 PM CDT

* AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL BETWEEN CALLAGHAN AND 
  ENCINAL. DOPPLER RADAR ESTIMATED 3 TO 5 INCHES OF RAIN HAS FALLEN  
  SINCE 830 PM. AN ADDITIONAL 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE 
  LEADING TO FLASH FLOODING. THIS WILL IMPACT INTERSTATE 35 FROM 
  BOTINES TO ENCINAL.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CALLAGHAN. SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...
  JABONCILLO CREEK...VENADO CREEK AND CARRIZITOS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 2804 9924 2777 9928 2778 9955 2803 9955

$$

TMT
2 follow-up statements
101 
WGUS74 KCRP 200316
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1016 PM CDT THU JUN 19 2014

TXC479-200400-
/O.CON.KCRP.FF.W.0006.000000T0000Z-140620T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
1016 PM CDT THU JUN 19 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL WEBB COUNTY...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH LOCALLY HEAVY RAIN ALONG AND JUST WEST 
OF INTERSTATE 35 BETWEEN BOTINES AND ENCINAL. THE STORMS WERE MOVING
TO THE NORTH AT 15 MPH. AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE
POSSIBLE. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALLAGHAN. 
SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...JABONCILLO 
CREEK AND VENADO CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 2804 9924 2777 9928 2778 9955 2803 9955

$$

TMT
262 
WGUS74 KCRP 200355
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1055 PM CDT THU JUN 19 2014

TXC479-200404-
/O.EXP.KCRP.FF.W.0006.000000T0000Z-140620T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
1055 PM CDT THU JUN 19 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM CDT FOR NORTH
CENTRAL WEBB COUNTY...

THE THUNDERSTORMS HAVE WEAKENED AND MOVED AWAY FROM THE WARNED 
AREA. THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.


LAT...LON 2804 9924 2777 9928 2778 9955 2803 9955

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 6:44 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 19, 6:44 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
644 PM CDT THU JUN 19 2014

.DISCUSSION...SEE AVIATION SECTION FOR 00Z TAFS.

&&

.AVIATION...MID LEVEL CIRCULATION CONTINUES TO DRIFT NORTHWARD
BETWEEN EAGLE PASS AND DEL RIO WHERE CONVECTION HAS INCREASED IN
THE PAST HOUR. SCATTERED CONVECTION HAS DEVELOPED IN LOW LEVEL
CONVERGENCE ZONE OVER THE WESTERN BRUSH COUNTRY. EXPECT STORMS
WILL AFFECT LRD AREA WITH MVFR CEILINGS/VSBYS AND GUSTY WINDS
THROUGH THE EVENING. WATCHING AREA OF CONVECTION OVER NORTHERN
NUEVO LEON THAT WAS MOVING TO THE NORTH-NORTHEAST. WILL KEEP
A MENTION OF TSRA IN LRD TAF THROUGH 08Z. GOES SOUNDER SHOWS
DRIER AIR OFF THE COAST...WILL SHOW A SLIGHTLY SLOWER ONSET OF
MVFR CIGS FOR COASTAL PLAINS WITH WIDESPREAD MVFR CIGS EXPECTED
BY 08Z. LIGHT WINDS MAY LEAD TO PATCHY AREAS OF FOG IN THE VCT
AREA AROUND DAYBREAK LEADING TO MVFR VSBYS. ISOLATED STREAMER
SHOWERS WILL BE POSSIBLE OVER THE COASTAL PLAINS FRIDAY MORNING
FROM 14Z-19Z WITH MVFR CIGS. EXPECT VFR CONDITIONS AREA WIDE BY
19Z FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 310 PM CDT THU JUN 19 2014/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...MAIN ISSUE ARE THE
POPS TONIGHT AND FRIDAY...ESPECIALLY OVER THE EXTREME WESTERN
AREAS. 4 KM MODELS (HRRR AND TTU) ARE NOT SHOWING MUCH
TONIGHT...BUT DID NOT SHOW TOO MUCH LAST NIGHT EITHER. BOTH GFS
AND NAM ARE SHOWING GOOD UVV OVER THE AREA ASSOCIATED WITH
CONVECTIVE VORT LOBE (VORT LOBE SEEN ON SATELLITE AND
RADAR)...WHICH SHIFTS NORTH OVERNIGHT. NORMALLY (AS IT IS NOW)
ATMOSPHERE PRETTY MUCH WORKED OVER AND THAT OFTEN MEANS NOT MUCH
IN RAIN UNTIL AIRMASS DE-STABILIZES. HOWEVER...DO NOT WANT TO
IGNORE THESE FEATURES IN THE SYNOPTIC MODELS...ESPECIALLY SINCE
PWATS ARE ABOVE 2 INCHES IN THIS AREA. THE LONG AND SHORT OF IT IS
THAT THERE IS A CHANCE FOR PRECIP MAINLY ALONG THE RIO GRANDE FOR
TONIGHT...WITH RAPIDLY DIMINISHING POPS FARTHER EAST FOR THIS
EVENING (GRIDDED GFS AND NAM GOING HIGHER ON POPS BUT WILL NOT
GOAS HIGH FOR NOW AND STAY CLOSER TO MOS VALUES). REASONABLE
MOISTURE ADVECTION AND COASTAL CONVERGENCE COULD GENERATE A FEW
SHOWERS OVER THE SOUTHERN COASTAL AREAS OVERNIGHT...WITH ACTIVITY
SPREADING INLAND ON FRIDAY. GFS IS GOING HIGHER ON POPS THAN NAM
(FOR A CHANGE)...AND WITH SOME MOISTURE ADVECTION FRIDAY WILL
SPLIT THE DIFFERENCE ON FRIDAY AND GO WITH SLIGHT CHANCE POPS
AREA-WIDE. AFTER THAT...RAIN WILL BE LIMITED TO THE RIO GRANDE
(ONCE AGAIN) AS PWATS AGAIN NEAR 2 INCHES WEST OF THE CWFA (AND
SOME COULD MOVE INTO WESTERN WEBB AND LA SALLE COUNTIES DURING THE
EVENING). FOR TEMPERATURES...SLIGHTLY LOWER TEMPERATURES EACH
PERIOD AS MORE CLOUDS ON FRIDAY AND LESS WIND DURING THE OVERNIGHT
HOURS.

MARINE (TONIGHT THROUGH FRIDAY NIGHT)...WINDS SHOULD STAY BELOW
SCA TONIGHT AND REMAIN SO THROUGH FRIDAY NIGHT. SOME SHOWERS
POSSIBLE TOWARD DAWN AND IN THE MORNING MAINLY NEAR THE COAST.

LONG TERM (SATURDAY THROUGH THURSDAY)...MODELS CONTINUE TO HAVE A
DIFFICULT TIME WITH THE UPPER PATTERN ACROSS TX DURING THE EXTENDED.
LATEST RUNS PROG THE MID/UPPER RIDGE TO ONLY SLIGHTLY BUILD ACROSS
THE E CWA FROM THE E WITH A SHORT WAVE TRACKING ACROSS THE NW CWA
THROUGH THE WEEKEND. PWATS ARE PROGD TO BE NEAR 2 INCHES ACROSS THE
RIO GRANDE PLAINS ALONG WITH SOME INSTABILITY. THEREFORE...HAVE
INTRODUCED A SLIGHT CHC OF SHRA/TSRA ACROSS THE W AND NW CWA FOR
BOTH SAT AND SUNDAY. HAVE ALSO INTRODUCED SCHC OF -SHRAS WITH A 10
POP ACROSS THE COASTAL BEND EACH MORNING IN RESPONSE TO LOW LEVEL
CONVERGENCE. BY AFTERNOON...SUBSIDENCE SETS UP BEHIND THE SEA BREEZE
ACROSS THE E CWA. BY MONDAY...THE SHORT WAVE IS PROGD BY THE ECMWF
AND GFS TO SHIFT FARTHER E WITH RIDGING ACROSS THE WESTERN CWA.
PWATS/MOISTURE IS PROGD TO LESSEN AS WELL. THUS...KEPT SILENT 10
POPS ON MON. MODEL SOLNS REALLY DIVERGE BY TUE THROUGH THU TIME
FRAME. BASED ON MUCH LOWER PWATS ON TUE...HAVE LOWERED THE 20 POPS
TO 10. BY WED...THE MODELS SOLNS VARY FROM THE GFS HAVING A RIDGE
ACROSS THE W 2/3RDS OF THE CWA...THE ECMWF SHOWING A WEAKNESS ALOFT
DRAPED FROM N TO S ACROSS THE NW CWA AND THE DGEX SHOWING A WEAKNESS
DRAPED FROM SW TO NE ACROSS THE ENTIRE CWA. FOR CONSISTENCY
SAKE...KEPT THE SLIGHT CHC FOR WED AND SILENT 10 POPS FOR THU UNTIL
MODELS CONVERGE ON A SOLN. WENT WITH PERSISTENCE WITH REGARDS TO THE
TEMPS AND WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  93  76  95  77  /  20  30  10  10  10
VICTORIA          75  92  74  92  75  /  10  20  10  10  10
LAREDO            80  99  79  99  79  /  40  30  30  20  20
ALICE             77  96  75  95  76  /  10  20  10  10  10
ROCKPORT          79  91  79  90  81  /  10  20  10  10  10
COTULLA           74  95  73  99  76  /  40  30  30  20  20
KINGSVILLE        78  94  76  96  77  /  20  30  10  10  10
NAVY CORPUS       80  90  80  90  81  /  20  30  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jun 19, 6:18 AM CDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 AM CDT THU JUN 19 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-201130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
618 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 AM THIS MORNING FOR
THE GULF WATERS.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE RIO GRANDE
PLAINS TODAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS
TIME...BUT SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG GULF FACING
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE BRUSH COUNTRY AND
RIO GRANDE PLAINS FRIDAY AFTERNOON AND EVENING. THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY ACROSS SOUTH TEXAS
AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 19, 6:53 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
653 PM CDT THU JUN 19 2014

TXZ229-200100-
LA SALLE-
653 PM CDT THU JUN 19 2014

...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE COUNTY...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR ARTESIA WELLS...OR 13 MILES SOUTHWEST OF
COTULLA...AND 3 MILES NORTHEAST OF ENCINAL MOVING NORTH AT 20 MPH.

SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WINDS 40 TO 50
MPH ARE EXPECTED WITH THESE STORMS.

TMT
Special weather statement, Jun 19, 8:03 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
803 PM CDT THU JUN 19 2014

TXZ229-200200-
LA SALLE-
803 PM CDT THU JUN 19 2014

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...

AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF COTULLA...MOVING NORTH AT 20 MPH.

THIS STORM WILL BE NEAR...
  WOODWARD BY 825 PM CDT.

SMALL HAIL...LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND
LIGHTNING AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

TMT
Local storm report, Jun 19, 9:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
909 PM CDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FUNNEL CLOUD     5 NW COTULLA            28.49N 99.29W
06/19/2014                   LA SALLE           TX   EMERGENCY MNGR

            NEAR FARM TO MARKET ROAD 468.

&&

TTINSLEY
Special weather statement, Jun 19, 9:13 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
913 PM CDT THU JUN 19 2014

TXZ229-239-200315-
LA SALLE-WEBB-
913 PM CDT THU JUN 19 2014

...A STRONG THUNDERSTORM WAS AFFECTING NORTH CENTRAL WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...

AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CALLAGHAN...OR 10 MILES SOUTH OF ENCINAL...
MOVING NORTH AT 20 MPH.

THIS STORM WILL BE NEAR...
  ENCINAL BY 940 PM CDT.

SMALL HAIL...LOCALLY HEAVY RAIN...DANGEROUS CLOUD TO GROUND
LIGHTNING AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:28 PM CDTAreal Flood AdvisoryCRPLa Salle62 min
Jun 19, 8:14 PM CDTSevere Thunderstorm WarningCRPLa Salle46 min
Jun 19, 8:26 PM CDTFlash Flood WarningCRPLa Salle109 min
Jun 19, 9:19 PM CDTAreal Flood AdvisoryCRPWebb56 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.